Texas, 2019

Drought in Texas, December 1 to 31, 2019

December 1 to 31, 2019 · NWS SJT · 1 event in 1 county or zone

Much needed rainfall in December eliminated most of the severe drought across the region except for a small area in McCulloch County and adjacent counties.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Much needed rainfall in December eliminated most of the severe drought across the region except for a small area in McCulloch County and adjacent counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 10:47 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 30, 10:47 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1047 PM CST Sat Nov 30 2019

.AVIATION...
/06Z TAFS/

Expect VFR conditions to continue, through at least 06Z Monday.

&&

.PREV DISCUSSION... /issued 548 PM CST Sat Nov 30 2019/

AVIATION...
/00Z TAFS/

Look for VFR conditions to continue, for the next 24 hours. Gusty
winds this evening will diminish, over the next few hours.

PREV DISCUSSION... /issued 232 PM CST Sat Nov 30 2019/

SHORT TERM...
(Tonight and Sunday)

Strong gusty west to northwest winds in the Big Country and northern
Concho Valley will partially decouple and weaken towards sunset.
Good radiational cooling condition will be place overnight with
clear skies and a dry atmosphere. Most areas will remain above
freezing, but protected areas may slip below 32 degrees.

A weak cold front will move in early Sunday with northwest to north
winds 10 mph or less. Highs will range from mid 50s Big country to
lower 60s along the I-10 corridor.

LONG TERM...
(Sunday night through Saturday)

The beginning of the long term period will start out chilly as
excellent radiational conditions set up with high pressure
overhead. Overnight lows Sunday night/Monday morning will be in
the upper 20s to lower 30s. As the high pressure shifts east to
start the week, winds will become more southerly and then
additionally upper level ridging will build over the region. This
will all lead to a warming trend. A weak (and dry) front is
progged to push through late Tuesday, with only slightly cooler
temps behind it (still above normal).

Our next shortwave and associated surface front is then expected
to approach and cross the region late Thursday. However, rain
chances still look minimal (any slight chances look to be confined
to the northeastern Big Country) as the best energy is progged to
remain north and east of the area. As the surface front pushes
through the region, temps will cool down a bit for Friday and
Saturday (bringing them closer to normal).

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 35  56  32  61 /   0   0   0   0
San Angelo 	 35  61  30  66 /   0   0   0   0
Junction 	 38  63  29  66 /   0   0   0   0
Brownwood 	 35  58  29  62 /   0   0   0   0
Sweetwater 	 35  54  34  61 /   0   0   0   0
Ozona      	 36  61  29  63 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Nov 30, 1:28 PM CST, 10 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
128 PM CST Sat Nov 30 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
128 PM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong breezy west to northwest winds, generally along and north
of a San Angelo to Brownwood line, will elevate fire weather
conditions this afternoon. Motorists in the Big Country,
especially those on north to south highways, should use extra
caution, and be alert for sudden gusts of wind.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Brown

When
December 1, 12:00 AM CST to December 31, 12:00 AM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

A small area of severe drought continued across northern McCulloch County.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, December 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870332.